Alert archive / Texas / Red Flag Warnings in 2018
Red Flag Warning 12, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Feb 27, 2018, 3:12 PM CST for 15 counties in Texas. It took effect at Feb 28, 2018, 11:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2018, 3:12 PM CST (21:12 UTC)
- In effect from
- Feb 28, 2018, 11:00 AM CST
- Expired
- Feb 28, 2018, 7:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Amarillo, TX
Counties Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hartley County, TX, Hutchinson County, TX, Moore County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 27 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.2 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1947 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
582 WWUS84 KAMA 272112 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 312 PM CST Tue Feb 27 2018 TXZ001-006-011-016-281200- /O.UPG.KAMA.FW.A.0011.180228T1700Z-180301T0100Z/ /O.NEW.KAMA.FW.W.0012.180228T1700Z-180301T0100Z/ /O.CON.KAMA.FW.W.0011.000000T0000Z-180228T0100Z/ Dallam-Hartley-Oldham-Deaf Smith- 312 PM CST Tue Feb 27 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR WINDY CONDITIONS AND LOW RELATIVE HUMIDITY FOR THE FAR WESTERN TEXAS AND OKLAHOMA PANHANDLES... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CST WEDNESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MOST OF THE CENTRAL, SOUTHERN AND WESTERN TEXAS PANHANDLE... The National Weather Service in Amarillo has issued a Red Flag Warning for strong winds and low relative humidity, which is in effect from 11 AM to 7 PM CST Wednesday. The Fire Weather Watch is no longer in effect. * Affected Area...In Texas...Dallam...Hartley...Oldham and Deaf Smith. * 20 Foot Winds...Southwest 20 to 30 MPH with gusts up to 40 MPH. * Relative Humidity...As low as 6 to 12 percent. * Red Flag Threat Index...3 to 5. * Timing...Critical fire weather conditions are expected to end around 7 PM this evening. Critical fire weather conditions are expected to begin around 11 AM and end around 7 PM Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ TXZ007>009-012>015-017>020-281200- /O.UPG.KAMA.FW.A.0011.180228T1700Z-180301T0100Z/ /O.NEW.KAMA.FW.W.0012.180228T1700Z-180301T0100Z/ Moore-Hutchinson-Roberts-Potter-Carson-Gray-Wheeler-Randall- Armstrong-Donley-Collingsworth- 312 PM CST Tue Feb 27 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CST WEDNESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MUCH OF THE CENTRAL, WESTERN AND SOUTHERN TEXAS PANHANDLE... The National Weather Service in Amarillo has issued a Red Flag Warning for strong winds and low relative humidity, which is in effect from 11 AM to 7 PM CST Wednesday. The Fire Weather Watch is no longer in effect. * Affected Area...In Texas...Moore...Hutchinson...Roberts... Potter...Carson...Gray...Wheeler...Randall...Armstrong... Donley and Collingsworth. * 20 Foot Winds...Southwest 20 to 30 MPH with gusts up to 40 MPH. * Relative Humidity...As low as 9 to 13 percent. * Red Flag Threat Index...3 to 5. * Timing...Critical fire weather conditions are expected to begin around 11 AM and end around 7 PM Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ OKZ001-280100- /O.CON.KAMA.FW.W.0011.000000T0000Z-180228T0100Z/ Cimarron- 312 PM CST Tue Feb 27 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTH CENTRAL TEXAS PANHANDLE... * Affected Area...In Oklahoma...Cimarron. * 20 Foot Winds...Southwest 20 to 23 MPH with gusts up to 33 MPH. * Relative Humidity...As low as 6 to 8 percent. * Red Flag Threat Index...3 to 5. * Timing...Critical fire weather conditions are expected to end around 7 PM this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ Schneider For more information from the National Weather Service visit... www.weather.gov/ama
1 follow-up statement
262 WWUS84 KAMA 280931 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 331 AM CST Wed Feb 28 2018 TXZ015-020-281045- /O.CAN.KAMA.FW.W.0012.180228T1700Z-180301T0100Z/ Wheeler-Collingsworth- 331 AM CST Wed Feb 28 2018 ...RED FLAG WARNING IS CANCELLED FOR DUE TO VERY GOOD ERC RECOVERY IN THE FAR SOUTHEASTERN TEXAS PANHANDLE... The National Weather Service in Amarillo has cancelled the Red Flag Warning. Ample low level moisture has helped to lower ERC values into the 30-40 percentile range in the far southeast Texas Panhandle. Based on RFTI ERC requirements, this area will no longer need a Red Flag Warning today. However, 15-20 mph west to southwest winds and low RH values around 15 percent are still expected this afternoon, so a Fire Danger Statement will still be needed. $$ TXZ001-006>009-011>014-016>019-282145- /O.CON.KAMA.FW.W.0012.180228T1700Z-180301T0100Z/ Dallam-Hartley-Moore-Hutchinson-Roberts-Oldham-Potter-Carson-Gray- Deaf Smith-Randall-Armstrong-Donley- 331 AM CST Wed Feb 28 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MUCH OF THE CENTRAL, WESTERN AND SOUTHERN TEXAS PANHANDLE... * Affected Area...In Texas...Dallam...Hartley...Moore... Hutchinson...Roberts...Oldham...Potter...Carson...Gray...Deaf Smith...Randall...Armstrong and Donley. * 20 Foot Winds...Southwest to west at 16 to 26 MPH with gusts up to 38 MPH. Winds will shift to the north during the late afternoon into the evening at 15-25 mph. * Relative Humidity...As low as 10 to 15 percent. * Red Flag Threat Index...2 to 4. * Timing...Critical fire weather conditions are expected to begin around 11 AM and end around 7 PM Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ Ward For more information from the National Weather Service visit... www.weather.gov/ama
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Feb 27, 3:08 PM CST, 4 minutes earlier.
Area forecast discussion, Feb 27, 3:08 PM CST, 4 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
308 PM CST Tue Feb 27 2018
.DISCUSSION...
Surface low over southeastern Colorado with a surface trough
extending south of the surface low across the northwest portions
of the Panhandles and into the eastern Plains of New Mexico.
Surface low to track into southwestern Kansas overnight tonight as
a cold front drops south into the Oklahoma Panhandle and the
extreme northern Texas Panhandle Wednesday morning. Cold front
hangs up across the northern portions of the forecast area through
the day Wednesday before finally surging south across the
remainder of the Panhandles by Wednesday evening. Cooler Thursday
as a surface high builds in across the forecast area. A return to
warmer and breezy to windy conditions Friday through the weekend
as a surface trough develop and deepens across eastern Colorado
and eastern New Mexico. A Pacific cold front to push east across
the Panhandles Sunday night bringing much cooler conditions for
early next week.
Schneider
&&
.FIRE WEATHER...
Critical fire weather conditions ongoing today across the
northwest portions of the Panhandles but have yet to materialize
across the southwestern Texas Panhandle. Surface trough has not
yet mixed east out of the eastern Plains of New Mexico and may not
mix as far east as the southwestern Texas Panhandle today.
Prescribed burn being performed in Potter County and is visible
on 3.9 micron satellite imagery.
Elevated to critical fire weather conditions expected to begin
Wednesday across most of the southern half or two-thirds of the
Texas Panhandle. With ERC percentiles climbing back to around the
90th percentile and RFTIs of 2 to 4 across the southern half of
the Texas Panhandle, critical fire weather conditions should
develop. The caveat will be cloud cover, however it appears that
enough clearing should take place Wednesday to allow mixing of the
strongest winds to the surface. Upgraded the Fire Weather Watch to
a Red Flag Warning for Wednesday as confidence in critical fire
weather conditions increase.
Elevated to critical fire weather conditions will be possible
Friday, Saturday and Sunday as 20 foot winds and humidities result
in RFTIs of 2 to 5 Friday through Sunday.
Schneider
&&
.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX 40 65 28 58 31 / 0 0 0 0 0
Beaver OK 36 64 25 57 31 / 0 0 5 0 0
Boise City OK 32 60 23 56 31 / 0 5 5 0 0
Borger TX 42 67 31 59 35 / 0 0 0 0 0
Boys Ranch TX 36 65 26 61 31 / 0 0 0 0 0
Canyon TX 38 65 28 59 30 / 0 0 0 0 0
Clarendon TX 43 69 31 58 31 / 0 0 0 0 0
Dalhart TX 32 61 24 57 29 / 0 0 5 0 0
Guymon OK 34 63 25 58 32 / 0 0 5 0 0
Hereford TX 37 63 28 60 30 / 0 0 0 0 0
Lipscomb TX 40 67 29 57 32 / 0 0 0 0 0
Pampa TX 42 66 29 58 33 / 0 0 0 0 0
Shamrock TX 43 71 33 58 31 / 0 0 0 0 0
Wellington TX 45 72 34 60 31 / 0 0 0 0 0
&&
.AMA Watches/Warnings/Advisories...
TX...Red Flag Warning from 11 AM to 7 PM CST Wednesday for the
following zones: Armstrong...Carson...Collingsworth...
Dallam...Deaf Smith...Donley...Gray...Hartley...
Hutchinson...Moore...Oldham...Potter...Randall...Roberts...
Wheeler.
Red Flag Warning until 7 PM CST this evening for the following
zones: Dallam...Deaf Smith...Hartley...Oldham.
OK...Red Flag Warning until 7 PM CST this evening for the following
zones: Cimarron.
&&
2/11Hazardous weather outlook, Feb 27, 3:11 PM CST, 1 minute before
Hazardous Weather Outlook National Weather Service Amarillo TX 311 PM CST Tue Feb 27 2018 OKZ001>003-TXZ001>020-281200- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 311 PM CST Tue Feb 27 2018 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Elevated to critical fire weather conditions are expected through early this evening for the extreme western Texas and Oklahoma Panhandles. A Red Flag Warning is in effect for the far western Panhandles until 7 PM CST. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Elevated to critical fire weather conditions will be possible on Wednesday, Friday, Saturday and Sunday across mainly western and southern parts of the Texas and Oklahoma Panhandles. A Red Flag Warning is in effect for most of the Texas Panhandle from 11 AM to 7 PM Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for elevated or critical fire weather conditions through early this evening, Wednesday, Friday, Saturday, and Sunday. Schneider
Nearby
Red Flag Warnings in Texas, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.